Watery, Blurry Eyes

Options

I have noticed over the past three treatments that I am beginning to experience a constant watery eye problem.  The problem also seems to be getting worse as the treatments go along.  It is also causing me to have a blurry and itchy right eye.  Has anyone had this issue with treatments and if so was there anything that you tried that work to alleviate this?

Comments

  • Annabelle41415
    Annabelle41415 Member Posts: 6,742 Member
    Options
    Talk to Doctor

    It might be a side effect from the chemo.  Ask your doctor if there is anything that can be done.  You shouldn't be experiencing something they can't address.  I'm thinking that this could be a normal side effect but ask anyway.  Hope you feel better.

    Kim

  • ron50
    ron50 Member Posts: 1,723 Member
    Options
    Some things we forget over the years

      I had chemo 20 years ago. 48 weekly sessions of 5fu via a canula in the back of alternate hands each week. Mouth and eyes were favourite targets for chemo. My onc gave me some advice before I started chemo. Suck ice cubes during the infusion and put an ice pack over your eyes. The lower temps slowed the blood flow to these areas. Lees blood , less chemo,less irritation. Cheers Ron.

  • Trubrit
    Trubrit Member Posts: 5,800 Member
    Options
    ron50 said:

    Some things we forget over the years

      I had chemo 20 years ago. 48 weekly sessions of 5fu via a canula in the back of alternate hands each week. Mouth and eyes were favourite targets for chemo. My onc gave me some advice before I started chemo. Suck ice cubes during the infusion and put an ice pack over your eyes. The lower temps slowed the blood flow to these areas. Lees blood , less chemo,less irritation. Cheers Ron.

    Wow!

    Wish my Onc had given me such advice. 

    I still suffer from chronic dry eye.  The chemo dries up all of the mucus membranes, so eyes, nose and mouth suffer terribly. 

    Tru

  • PamRav
    PamRav Member Posts: 348 Member
    edited August 2017 #5
    Options
    Same here

    i found that using eye drops 3 x a day, even on the days when my eyes feel okish, helps tremendously.  My eye doctor recommended Refresh Advanced eye drops, so that's what I'm using 

  • Bellen
    Bellen Member Posts: 281 Member
    Options
    Blurry eyes

    I have very dry eyes and my eyes get very affected by chemo and I think also the steroids.  I use lots of teardrops such as Refresh - also have had episodes of splotchy, wavy, watery eyes.  What helps me for this is teardrops and to close eyes for about 15 min until splotchiness goes away.  It is awful because you can't see well when this happens.  Told Onco - he said chemo also changes the lens of the eye and can blur vision or affect it. He said that usually gets better after stop chemo - but unfortunately my chemo will be ongoing.  Teardrops definitely have helped.  I use a gel at night - coats better.  These drops increase tears - not sure if Visine or other would help.  I know what you are dealing with. Hope teardrops help.  I buy mine at Costco - cheaper.

  • Bellen
    Bellen Member Posts: 281 Member
    edited August 2017 #7
    Options
    Infusion and vision issues

    Hello Ron - When you mention an ice pack on your eyes during the infusion - are you saying during the "whole" chemo treatment (for instance, the irinotecan is 1 1/2 hrs alone) or just the 5Fu push (which is about 2 min only).  Thanks for this suggestion - will definitely try this.  I do have vision problems - splotchy, blurry, sore eyes right after and ongoing for a few days at least.  I was also told about chewing ice chips during the 5Fu push to prevent mouth sores.  Definitely going to do this also.  Just told this might help last chemo.  

  • ron50
    ron50 Member Posts: 1,723 Member
    edited August 2017 #8
    Options
    Ice packs

    Hi Bellen , all of my chemo was via canula in the back of alternate hands each week for 48 weeks. I would go in ,they would hook me up and I would receive a bag of saline. Then I would have a bag of 5fu . I would put a towling ice pack over my eyes for most of the 5fu just removing it for a short time if it became too uncomfortable  . After the 5fu I would receive another half bag of saline. All up it used to take around two hours or so to receive my weekly hit

  • Bellen
    Bellen Member Posts: 281 Member
    Options
    Vision

    Hi Ron - I have a 5Fu push about 2 min - after having had 1 1/2 hrs irinotecan and 10 min avastin.  Then go home with the bottle for 2 days.  Really want to improve effects on my eyes.  So, would I use ice pack at home as well?  Maybe on and off for the next days until bottle off.  I was told to chew the ice chips while given the 5Fu push to help prevent mouthsores, which is an ongoing problem - actually feel it may have helped this last chemo - only have tried once, as chemo nurse just mentioned my last chemo.  I will try any of these non-medicinal suggestions.